Journal of Urban Mathematics Education

The Journal of Urban Mathematics Education (JUME) is a peer-reviewed, open-access, academic journal published twice a year. The mission of the journal is to foster a transformative global academic space in mathematics that embraces critical research, emancipatory pedagogy, and scholarship of engagement in urban communities. Here, the view of the urban domain extends beyond the geographical context, into the lives of people within the multitude of cultural, social, and political spaces in which mathematics teaching and learning takes place.

ISSN 2151-2612

Vol 7, No 2 (2014)

Table of Contents


Teaching Mathematics for Social Justice: An Ethical and Moral Imperative? PDF
David W. Stinson
Public Stories of Mathematics Educators: An Invitation to Tell PDF
Erika C. Bullock


Why Should Mathematics Educators Learn from and about Latina/o Students’ In-School and Out-of-School Experiences? PDF
Marta Civil


Challenges and Affordances of Learning Mathematics in a Second Language PDF
Mary P. Truxaw, Eliana D. Rojas


Affinity through Mathematical Activity: Cultivating Democratic Learning Communities PDF
Tesha Sengupta-Irving
Latinas and Problem Solving: What They Say and What They Do PDF
Paula Guerra, Woong Lim
Recruiting Secondary Mathematics Teachers: Characteristics That Add Up for African American Students PDF
Tamra C. Ragland, Shelley Sheats Harkness


Transforming from the Bottom Up: A Book Review of Mathematics for Equity: A Framework for Successful Practice PDF
James Sheldon

Illuminating Urban Excellence